Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

01.09.2013 | case report | Ausgabe 17-18/2013

Wiener klinische Wochenschrift 17-18/2013

Peginterferon alfa related psoriasis in a patient with acute hepatitis C and review of the literature

Zeitschrift:
Wiener klinische Wochenschrift > Ausgabe 17-18/2013
Autoren:
MD, Specialist Muhammed Sait Dag, MD, Specialist Zeynel Abidin Öztürk, MD, Specialist Nimet Yılmaz, MD, Specialist Hakan Çam, Prof. Abdurrahman Kadayıfçı

Summary

The Interferon (IFN) which is the standard treatment for Hepatitis C, may cause a lot of side effects including dermatological anomalies. This paper presents a psoriasis case which occurred in relation with the treatment of acute hepatitis C (AHC) with peginterferon alfa (peg-IFN-α). A 60-year-old male patient came to the hospital with symptoms of high liver enzymes. The patient with history of a recent operation showed anti-HCV (+), HCVRNA 3.5 million IU/mL and HCV genotype 1b in the tests. Without any other etiological factors found in the patient, we started a treatment of peg-IFNα-2b with the diagnosis of AHC. After 3 weeks, psoriatic plaques were observed in various parts of the body. Antiviral treatment of the patient was concluded within 6 months. His psoriasis treatment initially commenced with local agents followed by phototherapy. Permanent viral response was seen in the patient and his lesions recovered rapidly after the antipsoriatic and antiviral treatment. Psoriasis and other autoimmune diseases should be considered even though they are encountered rarely,and the patients should be informed of the possible risks before planning treatment with peg-IFN-α.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 17-18/2013

Wiener klinische Wochenschrift 17-18/2013 Zur Ausgabe

mitteilungen der gesellschaft der ärzte in wien

mitteilungen der gesellschaft der ärzte in wien